1 doctor weighed in:

I've had the mirena (levonorgestrel) IUD aince august and ever since my period has prolonged longer then it has before i got it. What do I do?

1 doctor weighed in
Dr. Jane Van Dis
Obstetrics & Gynecology

In brief: Talk to clinician

I would speak with the clinician who placed it, or another if you prefer. The Mirena (levonorgestrel) iud, for most women, given the small amount of Progesterone in the iud, causes lightening of periods, not heavier periods.
Studies have shown, however, that sometimes these iuds have been misplaced or have moved since placement and that could be the cause for your bleeding. Or also possible, your body's response.

In brief: Talk to clinician

I would speak with the clinician who placed it, or another if you prefer. The Mirena (levonorgestrel) iud, for most women, given the small amount of Progesterone in the iud, causes lightening of periods, not heavier periods.
Studies have shown, however, that sometimes these iuds have been misplaced or have moved since placement and that could be the cause for your bleeding. Or also possible, your body's response.
Dr. Jane Van Dis
Dr. Jane Van Dis
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
27 years in practice
49M people helped
Continue
111,000 doctors available
Read more answers from doctors